MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE
Model Number 305540
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use the needles were discovered to have foreign matter on tip with a bd syringe allergy 1ml w/ndl 27x1/2 rb.The following information was provided by the initial reporter: it was reported that numerous needles were found to have a plastic piece on the end of the needles.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: photos were received by bd for evaluation.A quality engineer was able to review the photos of a 1ml syringes in an open tray from lot # 7257954, regarding item # 305540 with the reported issue that numerous needles were found to have a plastic piece on the end of the needles.The photos were examined, and no foreign matter was observed on any of the syringes shown.A review of the device history record was completed for batch# 7257954.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded that bd was not able to duplicate or confirm the indicated failure.Based on the above, no additional investigation and no capa is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Root cause cannot be determined at this time.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, returned to manufacturer on: 2020-04-07 h.6.Investigation summary customer returned (31) 1ml, 13mm, 27g bd allergy syringes in open trays from lot # 7257954.Customer states that numerous needles were found to have a plastic piece on the end of the needles.All returned syringes were examined and 2 syringes exhibited a piece of material on the cannula.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely polyethylene.A review of the device history record was completed for batch# 7257954.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9751123
Report Number1920898-2020-00171
Device Sequence Number14183379
Product Code FMF
UDI-Device Identifier30382903055402
UDI-Public30382903055402
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/03/2022
Device Model Number305540
Device Catalogue Number305540
Device Lot Number7257954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/03/2020
02/03/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/06/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;